Hail, Cheyenne
- When
- May 6, 1:20 PM MST
- Where
- Cheyenne County, 2 mi W of Wheeler
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.767, -101.750
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 6, 1:00 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT FRI MAY 6 2005 .DISCUSSION...THE FORECAST CONCERNS WILL BE THUNDERSTORM CHANCES AND WINDY CONDITIONS TONIGHT AND SATURDAY AS A SERIES OF SHORTWAVES EJECT NORTHEAST AROUND SOUTHWEST MID/UPPER TROUGH. BUOYANCY HAS INCREASED TODAY AS ADVERTISED OVER THE PAST FEW DAYS WITH ONE SHORT WAVE MOVING OVER THE AREA AT THIS TIME WITH ADDITIONAL ENERGY MOVING INTO NEW MEXICO/SOUTHWEST COLORADO THIS AFTERNOON. EXPECT DEEP MOIST CONVECTION OUT WEST/SOUTHWEST WITH A GRADUAL PROGRESSION EAST/NORTHEASTWARD TOWARD THE TRI-STATE AREA THIS EVENING. 0-6 KM MEAN WIND WOULD FAVOR THE NORTHWEST ZONES FOR HIGHEST POPS TAPERING TO ONLY SLIGHT CHANCE IN THE SOUTHEAST. WILL ADJUST POPS BASED ON THUNDERSTORM DEVELOPMENT PRIOR TO ISSUANCE. PLAN TO LEAN TOWARDS THE WARMER MET GUIDANCE FOR LOWS WITH EXPECTED CLOUDS/WIND/MIXING LOW LEVEL MOISTURE ADVECTION. THE ACTIVITY MAY DEVELOP INTO AN MCS OVERNIGHT ACROSS SOUTHWEST NEBRASKA WHICH MAY IMPACT OUR NORTHERN ZONES. SATURDAY/SATURDAY NIGHT...LITTLE CHANGES EXPECTED FROM PREVIOUS THINKING AS DRY LINE SETS UP ACROSS THE EASTERN ZONES WITH THE AIRMASS BECOMING MODERATELY UNSTABLE ALONG/EAST OF THE DRY LINE BY AFTERNOON. KEPT A SLIGHT CHANCE/CHANCE MENTION ACROSS THE FAR EASTERN ZONES AS CLOSED 500 MB LOW EMERGES NORTH OF THE AREA OVER EASTERN WYOMING/NORTHWEST NEBRASKA LATE IN THE DAY AND SOME SHORT WAVE ENERGY ROTATES AROUND THE 500 MB CIRCULATION. ENDED POPS EARLY SATURDAY EVENING AS MID LEVEL DRYING SHOULD INHIBIT DEEP MOIST CONVECTION ACROSS THE TRI-STATE AREA. SUNDAY/SUNDAY NIGHT...KEPT A SLIGHT CHANCE OF SHOWERS ACROSS MUCH OF THE AREA SUNDAY AFTERNOON AS A WEAK BOUNDARY PUSHES INTO THE NORTHWEST ZONES AND SOME MID/UPPER LEVEL MOISTURE GETS WRAPPED AROUND THE MAIN CIRCULATION ACROSS NORTHERN NEBRASKA. THE FORECAST COLUMN REMAINS RATHER DRY WITH LOW CONFIDENCE IN ANY MEASURABLE PRECIPITATION. MID LEVEL RIDGING WILL DEVELOP OVER THE ROCKIES AHEAD OF THE NEXT SYSTEM ON MONDAY WITH A DRY DAY/TEMPERATURES NEAR NORMAL WITH HIGHS IN THE LOWER 70S. EXPECT LEE TROUGH TO DEVELOP LATE IN THE PERIOD AS SOUTHWEST FLOW STRENGTHENS AHEAD OF THE NEXT SYSTEM. DAYS 4 THROUGH 7...ANOTHER TROUGH WILL MOVE INTO THE GREAT BASIN AREA ON TUESDAY AND CONTINUE EASTWARD THROUGH FRIDAY. SURFACE CYCLOGENESIS AROUND THE KANSAS./COLORADO BORDER WITH DIURNAL CHANCES FOR THUNDERSTORMS THROUGH MUCH OF THE EXTENDED PERIODS. BLANKETED THE AREA WITH A SLIGHT CHANCE MENTION WED-FRI FOR NOW AND DEAL WITH TIMING ISSUES LATER. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && MCGUIRE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT FRI MAY 6 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1030 AM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON...AND THEN MOVE NORTHEAST INTO PORTIONS OF THE TRI STATE AREA LATE THIS AFTERNOON AND EARLY EVENING. SUFFICIENT WIND SHEAR AND INSTABILITY WILL BE IN PLACE FOR A FEW SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE RISK FOR SEVERE STORMS WILL GENERALLY BE NORTH AND WEST OF A LINE FROM MCCOOK NEBRASKA TO CHEYENNE WELLS COLORADO BETWEEN 4 PM MDT (5 PM CDT) AND MIDNIGHT MDT (1 AM CDT). .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE EASTERN PORTION OF THE AREA ON SATURDAY. A DRY LINE AND AN UPPER LEVEL DISTURBANCE WILL CAUSE WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS ALONG AND EAST OF A LINE FROM MCCOOK TO HOXIE TO GOVE. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AFTER SATURDAY... THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. BULLER/JDK
The Goodland radar (KGLD), 45 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
7 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453956, 5453957, 5453958, 5453959, 5453960, 5454034, 5454035.